Swelling following Juvederm lip augmentation
Doctor Answers 17
"The above answer has been given without seeing this patient and cannot be substituted for actual in-person examination and medical advice; it is only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Bruising and swelling after Juvederm
Thank you for your question stephjwise. Swelling and bruising are not uncommon after filler treatments. I tell all of my patients to be prepared for this so that there are no surprises. Bruising and swelling normally resolve within two weeks after a treatment. Avoiding blood thinning medications such as aspirin before and after a treatment will reduce the risk for bruising. Application of cold compresses before and after a treatment will reduce the risk for bruising and swelling. Please consult with a doctor for specific recommendations. Good luck!
Juvederm lip filling - how long does swelling last
- If you have a lip block and the filler is placed with a cannula, you will have little bruising but even so, your lip will swell noticeably.
- Swelling is usually worst in the first 3 days - it should become unnoticeable as early as the 4th day or as late as the 14th - since some lips swell more than others.
- If a needle is used to place the filler, you are more likely to bruise and to have more swelling.
- Always see a Board Certified Plastic Surgeon. Best wishes - Elizabeth Morgan MD PHD FACS
You might also like...
Swelling after lip fillers
Swelling After Lip Augmentation With Filler
Lip Augmentation with Fillers or Lip Implant or Fat -- Go Slow, Use Cannulas
Lip swelling after filler injection
Your concerns about lip swelling after Juvederm injection are understandable, especially as this is the first time that you will be having the treatment. There are several things that you can do to minimize swelling and bruising after Juvederm lip injections. The first is to avoid medications and supplements that can increase the risk of bleeding and therefore of bruising and swelling. The most common over the counter medications to avoid are aspirin, ibuprofen, and naproxen, Tylenol is fine. After the treatment, using ice several minutes on and then off, maintaining head elevation, and avoiding vigorous exercise for the rest of the day can all be helpful. The one thing that I have been doing in my practice that has dramatically decreased swelling has been the elimination of sharp needles to inject the Juvederm and replacing multiple injections with what is known as cannula technique. With this technique only two tiny injection points are used, and a blunt needle, the cannula, is threaded gently along the lip, with the filler injected to the desired areas in a less traumatic fashion. With this technique the lips are much less swollen, and the swelling that does occur, usually resolves in a day or two.
Swelling post lip aug
Swelling after lip augmentation
Hopefully you have chosen a well-qualified injector but swelling is also related to a patient's predisposition to swelling. Clearly any blood thinners should be avoided before and after treatment. This can include aspirin and medications or supplements which thin the blood. We often use Arnica,, an herbal supplement taken orally before and after the treatment to ease swelling. I also recommend sleeping with your head up and avoiding strenuous exercise for a few days after treatment. Sometimes I prescribe prednisone if there is severe swelling or an allergic reaction. In terms of time frame, swelling usually is at its worst a couple of days post treatment and within a week or so l be gone completely. I wish you well. Dr. Adrienne Stewart MD F AAD
Avoidance of swelling with lip filler injection.
Jon A Perlman MD FACS Certified, American Board of Plastic Surgery Extreme Makeover Surgeon ABC TV Best of Los Angeles Award 2015, 2016 Beverly Hills, Ca
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.